I recently had hip replacement surgery and was on 325 mg. of aspirin twice daily. My bruising and thin skin became so fragile that I tore my skin at the slightest bump. Now I am finished with the aspirin treatment, but my thin skin still bruises easily and tears as well. I look very much like an abused individual. I am 75 years young and like to be active, but my bruising and tearing of skin has limited my activities somewhat. I wear combat sleeves around the house to protect my lower parts of my arms. Help!!!
Do any prescription or over-the-counter drugs thin the blood and cause bruising (age 50+) ?
- 8 Nov 2015 by Battered and Bruised
- 3 December 2015
- ankylosing spondylitis, osteoarthritis, back pain, aspirin, surgery, hip replacement, bruising, skin, prescription, blood, drug
Aspirin just like any other NSAID (Advil, Aleve, Celebrex, etc) can thin your blood. If you take fish oil this can also thin your blood. You should let your doctor know.
You should check with your doctor and take all the medication your on to see which is doing this, The aspirin takes awhile to get out of your system if you just stopped it and as was said any anti-inflammatory medication to. But check with your doctor and make sure he or she goes over all your current medications encluding Vitamins and OTC medications. chuck1957
Aspirin, Naproxen (Aleve), Ibuprofen (Advil, Motrin), and any prescription non steroidal anti inflammatory drug can thin the blood causing bruising with just the slightest bump. Vitamin E and Fish Oil can also promote bruising by thinning the blood. However, Aspirin is the biggest culprit even at doses as low as 81mg/day. Consult your physician about possibly using Tylenol Arthritis which is basically just a more convenient form of regular Tylenol taken every 8 hrs instead of every hrs. I hope this helps.
- Aspirin Information for Consumers
- Aspirin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Aspirin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Feb 2013 • 3 answers
Hip Replacement - I am one week post op from bilateral hip surgery. Numbness is on the site and down
Updated 24 Dec 2013 • 3 answers
Updated 13 May 2014 • 2 answers
I had my hip replacement surgery on10th April 2017,left the 19th but still having pains on my thigh?
Updated 8 days ago • 3 answers
Etomidate - My dad had a hip replacement (general anesthesia) and isn't awake 3 hours after surgery?
Updated 20 Dec 2018 • 1 answer